Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Scalp injury, boils on neck. Taking Doxycycline

I hit my head very hard on a sharp Corner of stainless steel microwave and punctured my scalp it bled for about 45 minutes. About seven days later I got a series of boils and a fairly large carbuncle at the nape of my neck . The carbuncle is draining and has a sweet odor to it I smell all the time. I ve been taking doxycycline for four days now and seems to be no better . are these 2 related. Should I be taking something different than doxycycline
Asked On : Wed, 26 Dec 2012
Answers:  1 Views:  157
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response

Get a blood sugar evaluation to rule out diabetes. If you are diabetic, control your blood sugar.
Doxycycline is a fairly good and broad spectrum antibiotic. Other options are fluoroquinolones like levofloxacin, cephalosporins, linezolid, etc.
You may also use fusidic acid cream for local application.
You can get a pus culture and sensitivity test done which can decide the best antibiotic for you.

Consult your dermatologist before any of this.

Hope this helps you.
Bye and take care
Answered: Thu, 27 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor